Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jun 3, 2022, 2:24 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 3, 2022, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Beaufort County, NC, Hyde County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 108 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:25 PM EDT | TSTM WND DMG | 1 N Wenona, NC | SEVERAL TREES BLOWN DOWN. PICKUP TRUCK BLOWN OVER. CROPS DAMAGED. RAILROAD BED ROAD WAS CLOSED FOR A TIME DUE TO TREE DAMAGE. POSSIBLE TORNADO. TIME ESTIMATED BASED ON RADAR. |
| Jun 3, 2:25 PM EDT | TSTM WND DMG | Wenona, NC | A DAMAGE SURVEY FOUND EVIDENCE OF WIND SPEEDS UP TO 75 MPH DUE TO A THUNDERSTORM MICROBURST. SEVERAL LARGE TREE LIMBS WERE SNAPPED, AND A FEW TREES WERE BLOWN DOWN, INCLUDING ONE THAT FELL ON A PICKUP TRUCK. EXTENSIVE CROP DAMAGE WAS FOUND IN THE AREA AS WELL. |
| Jun 3, 2:25 PM EDT | HAIL 1.5 | Wenona, NC | DELAYED REPORT. HAIL OF PING PONG, OR SLIGHTLY LARGER, WAS REPORTED IN ADDITION TO DAMAGING, STRAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WFUS52 KMHX 031824
TORMHX
NCC013-095-177-187-031915-
/O.NEW.KMHX.TO.W.0007.220603T1824Z-220603T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
224 PM EDT Fri Jun 3 2022
The National Weather Service in Newport has issued a
* Tornado Warning for...
Southeastern Washington County in eastern North Carolina...
Northwestern Hyde County in eastern North Carolina...
Northeastern Beaufort County in eastern North Carolina...
Southwestern Tyrrell County in eastern North Carolina...
* Until 315 PM EDT.
* At 223 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Pungo Lake, or 13 miles southeast of Plymouth,
moving southeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kilkenny, Killkenny, Ponzer, Fairfield, Pungo, Pike Road, Wenona,
Pungo Lake, Phelps Lake and Alligator Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Life-threatening flash flooding is also occuring or is imminent.
Avoid taking shelter in flooded or flood prone areas. If indoors,
move to an interior room on the lowest dry floor. If in a car,seek
shelter in a sturdy building away from the flooding.
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
&&
LAT...LON 3567 7672 3585 7665 3580 7615 3548 7626
TIME...MOT...LOC 1823Z 297DEG 61KT 3571 7658
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
273 follow-up statements
392
WWUS52 KMHX 031835
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
235 PM EDT Fri Jun 3 2022
NCC013-095-177-187-031915-
/O.CON.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Washington NC-Hyde NC-Beaufort NC-Tyrrell NC-
235 PM EDT Fri Jun 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN WASHINGTON...NORTHWESTERN HYDE...NORTHERN BEAUFORT AND
SOUTHWESTERN TYRRELL COUNTIES...
At 235 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Pungo Lake, or 15 miles southeast of Plymouth,
moving east at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kilkenny, Killkenny, Fairfield, Pike Road, Pungo Lake, Phelps Lake
and Alligator Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3575 7617 3550 7625 3567 7666 3584 7658
TIME...MOT...LOC 1835Z 290DEG 37KT 3573 7653
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
27733
WWUS52 KMHX 031852
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
252 PM EDT Fri Jun 3 2022
NCC013-031900-
/O.CAN.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Beaufort NC-
252 PM EDT Fri Jun 3 2022
...THE TORNADO WARNING FOR NORTHERN BEAUFORT COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3563 7656 3581 7651 3572 7618 3550 7625
TIME...MOT...LOC 1850Z 292DEG 60KT 3567 7642
$$
NCC095-177-187-031915-
/O.CON.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Washington NC-Hyde NC-Tyrrell NC-
252 PM EDT Fri Jun 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN WASHINGTON...NORTHWESTERN HYDE AND SOUTHWESTERN TYRRELL
COUNTIES...
At 250 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Alligator Lake, or 22 miles southeast of Plymouth,
moving southeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fairfield, Kilkenny, Killkenny, Pungo Lake, Phelps Lake and Alligator
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3563 7656 3581 7651 3572 7618 3550 7625
TIME...MOT...LOC 1850Z 292DEG 60KT 3567 7642
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
27296
WWUS52 KMHX 031906
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
306 PM EDT Fri Jun 3 2022
NCC095-177-187-031915-
/O.CON.KMHX.TO.W.0007.000000T0000Z-220603T1915Z/
Washington NC-Hyde NC-Tyrrell NC-
306 PM EDT Fri Jun 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN WASHINGTON...NORTH CENTRAL HYDE AND SOUTHWESTERN TYRRELL
COUNTIES...
At 306 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Alligator Lake, or 29 miles southeast of Plymouth,
moving southeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fairfield, Kilkenny, Killkenny and Alligator Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3568 7619 3550 7625 3559 7647 3573 7642
TIME...MOT...LOC 1906Z 293DEG 59KT 3562 7632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 3, 1:47 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 3, 1:47 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 147 PM EDT Fri Jun 3 2022 .SYNOPSIS... A cold front will move through Eastern NC today bringing scattered showers and thunderstorms to the area this afternoon and evening. High pressure then builds in behind the front this weekend. A tropical system will pass offshore early next week with ridging building back in around mid next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1020 AM Fri...No changes to prev disc. Prev disc...Recent satellite imagery and observations show widely scattered high clouds across the region with light Sw'rly winds and temps in the low 70s across ENC this morning. This calm weather will be short lived however with the approach of a weak cold front. The frontal boundary currently extends SW'wards across Western VA/NC/SC this morning and is slowly tracking E'wards. This front is denoted by a slight decrease in dewpoints behind the front. This weak cold front will continue to track E'wards through the FA later this afternoon, moving in a SErly direction and reaching the southern coast by the early evening hours. Hi res guidance continues to show the front pivoting on the eastern flank, advancing southwards across the OBX. With this front being rather weak in nature temp changes behind the front won't be significant, with mid 80s expected across the northern tier and upper 80s to around 90 across the southern tier. Though the front will be weak it will be accompanied by shower and thunderstorm activity this afternoon, some of which could be strong to potentially severe in nature. SBCAPE values of 500-1500 J/kg will combine with modest wind shear of about 20-35 knots, and marginal at best 700-500 mb lapse rates to create a favorable environment for thunderstorm development especially to the east of Hwy 17 where insolation will be maximized prior to the arrival of the fronts associated cloud cover. Sea breeze is expected to develop early aftn, which will push inland to collide with the cold front, allowing for better lift to be in place. Additionally, a mid level shortwave will move through, providing overall large- scale ascent across the FA. A few storms could become strong to marginally severe given the favorable environment with locally damaging wind gusts, heavy rainfall, and some isolated hail being the primary threat within the strongest storms. This activity will continue to persist into tonight as well given the slow moving nature of the cold front. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... As of 705 AM Fri...Cold front continues to slowly push offshore tonight with widespread shower and thunderstorm activity impacting the FA area, especially along the coast. With showers and storms continuing to train over each other, widespread rainfall amounts around 1-2 inches, with locally higher amounts possible are forecast, especially along the coast promoting at least a marginal threat for some flash flooding across the CWA late this afternoon and evening. Showers and storms will slowly end from NW to SE across the CWA overnight though recent model guidance suggests activity may stick around portions of the southern OBX and Crystal Coast into Saturday morning. Lows Fri night are forecast to be in the mid 60s across the area. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 AM Fri...Seasonable conditions are expected this weekend as high pressure moves in from the north, though a lingering boundary offshore will allow for scattered rain chances to persist along the coast. A developing tropical system will then pass offshore late Sunday and into Monday, keeping scattered shower chances across the coast. High pressure then builds into the area late Monday, and shifts offshore for the rest of the week. A weak front or trough will enhance rain chances by late week. Saturday...High pressure will build in from the north Saturday, however a stalled front just south of the area will help keep scattered showers and thunderstorms across southern half of the forecast area. Otherwise, expect seasonable temps with highs in the low 80s inland and upper 70s along the beaches. Sunday and Monday...A developing tropical system is expected to pass well offshore late Sunday and into Monday. However, the system will be close enough to allow for scattered shower and thunderstorm development along the coast, potentially spreading inland Sunday afternoon. Along with the rain chances some breezy conditions will be possible along the coast as the pressure gradient is pinched between the system offshore and high pressure to the north. Though there is still uncertainty in the exact track and strength of this system, direct impacts appear unlikely for Eastern NC. Of more concern will be the threat of large and dangerous surf as well as strong rip currents that will develop along most Eastern NC beaches. Tuesday through Thursday...High pressure will build back offshore Tuesday. Then, the high will retreat farther east as a weak front or trough pushes into the region. This will help to increase precip chances Wednesday and Thursday. Temperatures will be increasing during this period as well, with highs likely reaching the upper 80s to low 90s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /through Saturday Afternoon/... As of 135 PM Fri...Latest satellite imagery showing cu field show vertical development across SW portions of the FA. A few showers and tstorms already beginning to initiate with further convection expected as cold front collides with the sea breeze. VFR conditions will likely drop within the next few hours to MVFR with a tempo IFR group warranted due to the potential for heavy downpours within stronger tstorms. Strongest storms are expected across the southern TAF sites from late aftn to early evening. Additional showers and storms expected through tonight before becoming more sct late. Sub-VFR conditions expected overnight with primarily MVFR cig/vis, though IFR conditions can't be ruled out at this point. Fog development will be patchy and dependent on locations that see best rainfall. Frontal boundary will stall offshore Sat morning, keeping some clouds and a few sct showers around across the southern coast. VFR conditions are expected after daybreak Sat, but some mid level clouds will linger across EWN/OAJ through the end of the TAF period. LONG TERM /Saturday through Tuesday/... As of 330 AM Fri...Mostly VFR conditions are expected through the period as high pressure builds into the area. Some lower ceilings could creep in along the coast early next week in association with an offshore disturbance. && .MARINE... SHORT TERM /Today and Tonight/... As of 350 AM Fri...Latest surface and buoy data indicate SW winds at 10-15 kt, with some occasional gusts to 20-25 kt across the OBX and central/southern waters. Seas remain wind- wave dominant 2-4 ft this morning. Otherwise, fair boating conditions expected today with 2-4 ft seas forecast through the day today. Cold front will push through, advancing across the northern waters first. SW winds 10-15 kts will gradually shift to 5-10 kt north- northeasterly winds behind the front. A few showers and tstorms possible in the afternoon as the front collides with the sea breeze. LONG TERM /Saturday through Tuesday/... As of 315 AM Fri...A tight pressure gradient will drive moderate winds across the coastal waters through most of the period. There is the potential for Small Craft conditions as the gradient tightens further late Sunday and into early next week in response to a deepening tropical system which will pass well offshore. Additionally, large long period swell from this system will likely keep seas at 6 feet or greater through mid next week. Winds will be NE at 10-20 kts Saturday and then ENE 15-20 kts on Sunday. Wind increase Sunday night to NE 20-25 kts, before subsiding on Monday. Winds continue to subside Monday night, with light return flow developing on Tuesday. Seas will run 3-4 ft through Sunday morning, at which point both wind swell and and long period swell from the tropical system increase waves to 5-7 ft by Sunday evening. Waves then build to at least 6-9 ft Monday morning, with bigger seas possible depending on the strength of the system offshore. Seas of around 4-7 ft then continue through Tuesday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...ML/RCF SHORT TERM...RCF LONG TERM...SGK AVIATION...SGK/ML MARINE...SGK/RCF
Hazardous weather outlook, Jun 3, 11:06 AM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1106 AM EDT Fri Jun 3 2022 NCZ029-044>047-079>081-091-193-041515- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Lenoir-Northern Craven- 1106 AM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ090-092-094-194-198-041515- Duplin-Jones-Pamlico-Southern Craven-Inland Onslow- 1106 AM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Scattered shower and thunderstorms, some of which could be strong to severe in nature, will be possible this afternoon and evening. Damaging wind gusts, frequent lightning, heavy rain, and hail will be the primary concern within the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-203-041515- West Carteret-Coastal Onslow-Northern Outer Banks- 1106 AM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Scattered shower and thunderstorms, some of which could be strong to severe in nature, will be possible this afternoon and evening. Damaging wind gusts, frequent lightning, heavy rain, and hail will be the primary concern within the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong rip currents and dangerous surf are possible late this weekend through early next week as swell from Potential Tropical Cyclone One reaches the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-205-041515- East Carteret-Ocracoke Island-Hatteras Island- 1106 AM EDT Fri Jun 3 2022 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING FROM CAPE HATTERAS TO CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Scattered shower and thunderstorms, some of which could be strong to severe in nature, will be possible this afternoon and evening. Damaging wind gusts, frequent lightning, heavy rain, and hail will be the primary concern within the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong rip currents and dangerous surf are possible late this weekend through early next week as swell from Potential Tropical Cyclone One reaches the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 2:08 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
208 PM EDT Fri Jun 3 2022
NCZ092-195-198-199-031900-
Coastal Onslow NC-West Carteret NC-Jones NC-Inland Onslow NC-
208 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southeastern Jones,
southern Onslow and west central Carteret Counties through 300 PM
EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dixon, or 7 miles southwest of New River Station, moving east at 55
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, North Topsail Beach, New River Station, Piney Green,
Camp Lejeune Center, Stella, Swansboro, Hubert, Folkstone,
Silverdale, Midway Park, Verona, Dixon, Kuhns, Hammocks Beach, Onslow
Beach, Sneads Ferry, Hammocks Beach State Park, Sea View Pier and
Cedar Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3447 7755 3447 7757 3469 7767 3481 7710
3452 7706 3446 7754
TIME...MOT...LOC 1808Z 260DEG 48KT 3462 7750
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
27Special weather statement, Jun 3, 2:18 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
218 PM EDT Fri Jun 3 2022
NCZ045-046-080-081-031900-
Washington NC-Beaufort NC-Mainland Hyde NC-Tyrrell NC-
218 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of Washington,
northwestern Hyde, north central Beaufort and northwestern Tyrrell
Counties through 300 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wenona, or near Plymouth, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plymouth, Woodley, Pike Road, Wenona, Scuppernong, Pungo Lake, Phelps
Lake, Alligator Lake, Roper and Creswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3571 7677 3586 7676 3594 7631 3560 7631
TIME...MOT...LOC 1817Z 272DEG 16KT 3578 7669
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:08 PM EDT | Special Weather Statement | MHX | Onslow | 52 min |
| Jun 3, 2:17 PM EDT | Special Marine Warning | MHX | 43 min | |
| Jun 3, 2:18 PM EDT | Special Weather Statement | MHX | Washington | 42 min |
| Jun 3, 2:48 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 42 min |
| Jun 3, 3:00 PM EDT | Special Marine Warning | MHX | 31 min | |
| Jun 3, 3:02 PM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Jun 3, 3:12 PM EDT | Severe Thunderstorm Warning | MHX | Hyde, Tyrrell | 48 min |
| Jun 3, 3:16 PM EDT | Special Marine Warning | MHX | 44 min | |
| Jun 3, 3:30 PM EDT | Special Weather Statement | MHX | Washington | 30 min |
| Jun 3, 3:38 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jun 3, 3:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 3, 3:50 PM EDT | Special Weather Statement | MHX | Pamlico | 40 min |
| Jun 3, 4:00 PM EDT | Special Weather Statement | MHX | Hyde | 30 min |
| Jun 3, 4:16 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jun 3, 5:28 PM EDT | Special Marine Warning | MHX | 32 min | |
| Jun 3, 5:38 PM EDT | Special Weather Statement | MHX | Beaufort | 37 min |
| Jun 3, 5:46 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Washington | 44 min |
| Jun 3, 6:01 PM EDT | Special Weather Statement | MHX | Onslow | 44 min |
| Jun 3, 6:43 PM EDT | Special Weather Statement | MHX | Washington | 47 min |
| Jun 3, 6:51 PM EDT | Special Weather Statement | MHX | Jones | 39 min |
| Jun 3, 7:28 PM EDT | Special Weather Statement | MHX | Tyrrell | 32 min |
| Jun 3, 7:30 PM EDT | Special Weather Statement | MHX | Craven | 30 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.